Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 98, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Aug 31, 2009, 7:02 PM EDT for Polk County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2009, 7:02 PM EDT (23:02 UTC)
- Expired
- Aug 31, 2009, 7:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Polk County, FL
The radar
The Tampa radar (KTBW), 74 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1687 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 1:12 PM EDT, 5 hours 50 minutes earlier.
Area forecast discussion, Aug 31, 1:12 PM EDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 112 PM EDT MON AUG 31 2009 .SHORT TERM (TONIGHT - WEDNESDAY)...DIURNAL AFTERNOON CONVECTION ACROSS THE REGION WILL SLOWLY WIND DOWN AFTER SUNSET TONIGHT BUT ADDITIONAL OVERNIGHT SHOWERS/STORMS WILL WILL POSSIBLE... ESPECIALLY ACROSS NORTHERN ZONES AS DEEP TROPICAL MOISTURE (PRECIPITABLE WATER AROUND 2) COMBINES WITH A FRONTAL BOUNDARY SAGGING INTO THE NORTHERN PENINSULA AND WEAK IMPULSES MOVING ACROSS THE REGION WITHIN THE SOUTHWEST FLOW ALOFT PROVIDES ADEQUATE LIFT. GIVEN THIS WILL ADVERTISE 30% POPS ACROSS THE NATURE COAST AND 20% CENTRAL AND SOUTH. DURING TUESDAY AND WEDNESDAY ABUNDANT MOISTURE AND AFOREMENTIONED FRONTAL BOUNDARY DRAPED ACROSS THE NORTH-CENTRAL PENINSULA/CENTRAL GULF REGION WITH WAVES OF LOW PRESSURE MOVING ALONG IT COMBINED WITH ADDITIONAL SHORT WAVE ENERGY MOVING ACROSS THE REGION WITHIN THE BASE OF THE UPPER TROUGH TO THE WEST WILL KEEP RAIN CHANCES ELEVATED UNDER MOSTLY CLOUDY SKIES WITH NUMEROUS SHOWERS AND SCATTERED STORMS EXPECTED. WILL DEPICT CATEGORICAL POPS (80%) OVER LEVY COUNTY ON TUESDAY...TAPERING BACK TO AROUND 70% FOR THE NATURE COAST...AND 60% CENTRAL AND SOUTH...THEN AROUND 60% ALL ZONES ON WEDNESDAY. INCREASING CLOUD COVER ALONG WITH THE RAIN CHANCES WILL KEEP MAX/MIN TEMPERATURES NEAR OR SLIGHTLY BELOW CLIMATIC NORMS THROUGH THE PERIOD. MAV/MET TEMPERATURE GUIDANCE IS CLOSE SO WILL USE A BLEND. .LONG TERM (WEDNESDAY NIGHT-MONDAY)...AN UPPER TROUGH OVER THE EASTERN U.S. WILL SLOWLY MOVE WEST TO THE WESTERN AND CENTRAL GULF COAST IN RESPONSE TO A RIDGE OVER THE ATLANTIC THAT BUILDS IN ACROSS CUBA. THESE TWO FEATURES WILL MAINTAIN GENERALLY SW FLOW ALOFT THE AREA AS WEAK VORT MAXES ROTATES THROUGH THE BASE OF THE TROUGH. AT THE SURFACE...A FRONTAL TROUGH SW-NE ACROSS FL WILL LIFT UP TO THE NORTHEAST BY THE WEEKEND...LEAVING A LINGERING MOISTURE BOUNDARY ACROSS FL...AS HIGH PRESSURE OVER THE GREAT LAKES BRIDGES THE REMAINS OF THE FRONTAL TROUGH WITH NE AND EAST FLOW. AMPLE MOISTURE ALONG WITH ENERGY FROM THE VORT MAXES AND SEA BREEZES CIRCULATIONS WILL SUPPORT SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS. TEMPS WILL RUN AROUND NORMAL. && .AVIATION (31/18Z - 01/18Z)...VFR PREVAILS THROUGH THE PERIOD WITH TEMPO MVFR TSRA LATER IN THE AFTERNOON. WINDS MOSTLY SW WILL BECOME WESTERLY THROUGH THE AFTERNOON. A FRONTAL BOUNDARY SAGGING IN FROM THE NORTH HAS SLOWED SOME AND HAVE PUSHED TIMING OF MORNING SHRA/TSRA TO 01/12Z AND LATER AT TPA/PIE/SRQ. && .MARINE...A WEAK PRESSURE PATTERN WILL CONTINUE TO SUPPORT LIGHT WINDS AND SLIGHT SEAS OVER THE ADJACENT GULF WATERS OUTSIDE OF ANY THUNDERSTORMS THROUGH THE END OF THE WEEK AND INTO THE START OF THE UPCOMING WEEKEND WITH NO HEADLINES EXPECTED AT THIS TIME. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... TPA 75 89 74 88 / 20 60 30 60 FMY 76 91 75 90 / 20 60 30 60 GIF 75 91 74 89 / 20 60 30 60 SRQ 73 90 73 88 / 20 60 30 60 BKV 70 88 71 86 / 30 70 30 60 SPG 78 87 76 88 / 20 60 30 60 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...57/MCMICHAEL LONG TERM/AVIATION...09/RUDE
Hazardous weather outlook, Aug 31, 4:48 AM EDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 448 AM EDT MON AUG 31 2009 FLZ039-042-043-048>052-055>057-060>062-065-312100- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 448 AM EDT MON AUG 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... MOISTURE WILL BE INCREASING ACROSS THE AREA TODAY AND THIS WILL RESULT IN MORE THUNDERSTORMS THAN HAVE BEEN PRESENT OVER THE PAST FEW DAYS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THE PRIMARY THREATS FROM THUNDERSTORMS WILL BE BRIEF HEAVY DOWNPOURS...FREQUENT CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS. ...RIVER FLOOD IMPACT... MINOR RIVER FLOODING ALONG THE MYAKKA RIVER WILL CONTINUE TODAY. PLEASE REFER TO THE MOST RECENT HYDROLOGIC STATEMENT FOR DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... A COOL FRONT WILL STALL OUT ACROSS NORTHERN FLORIDA BY TUESDAY. THIS WILL CONTINUE TO CREATE A SOUTHWESTERLY FLOW THAT WILL TRANSPORT HIGHER MOISTURE INTO THE AREA AND ALLOW FOR NUMEROUS AFTERNOON THUNDERSTORMS THE NEXT SEVERAL DAYS. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. STORM THREATS WILL PRIMARILY BE BRIEF HEAVY DOWNPOURS...FREQUENT CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS. ...RIVER FLOOD IMPACT... MINOR RIVER FLOODING ALONG THE MYAKKA RIVER WILL PERSIST THROUGH FRIDAY. THE RIVER LEVEL WILL FALL BELOW FLOOD STAGE ON FRIDAY EVENING. PLEASE REFER TO THE MOST RECENT HYDROLOGIC STATEMENT FOR DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JOHNSON
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:51 PM EDT | Severe Thunderstorm Warning | TBW | Hardee | 24 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.